MAUDE Adverse Event Report: COCHLEAR LTD NUCLEUS 24 CONTOUR; NUCLEUS 24 COCHLEAR IMPLANT SYSTEM

COCHLEAR LTD NUCLEUS 24 CONTOUR; NUCLEUS 24 COCHLEAR IMPLANT SYSTEM
Model Number CI24R (CS)
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Erosion (1750); Unspecified Infection (1930)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is submitted on july 31, 2020.
 
Event or Problem Description
Per the clinic, the patient developed an infection at the implant site resulting in breakdown of the skin flap and exposure of the receiver-stimulator.It is unknown what treatment the patient has received for the reported infection.
 
Additional Manufacturer Narrative
It has now been reported that the infection was treated with oral and iv antibiotics.The device was explanted on (b)(6) 2020.The patient was re-implanted with a new device during the same surgery.This report is submitted on october 29, 2020.
 
Additional Manufacturer Narrative
This report is submitted on 16 february 2021.

Brand Name
NUCLEUS 24 CONTOUR
Common Device Name
NUCLEUS 24 COCHLEAR IMPLANT SYSTEM
Manufacturer (Section D)
COCHLEAR LTD
1 university avenue
macquarie university, 2109
AS  2109
MDR Report Key10348347
Report Number6000034-2020-01944
Device Sequence Number2603800
Product Code MCM
UDI-Device Identifier09321502002349
UDI-Public(01)09321502002349
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P970051
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2004
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberCI24R (CS)
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/16/2020
Initial Date Received by Manufacturer 07/09/2020
Supplement Date Received by Manufacturer01/06/2020
01/29/2021
Initial Report FDA Received Date07/30/2020
Supplement Report FDA Received Date10/28/2020
02/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;